# SDR P5CA0501301

- Difficulty date: December 31, 2004
- Submitted: January 6, 2005
- Operation: Air carrier
- Aircraft: N453PA
- Make and model: Boeing 747-46NF
- Aircraft serial: 30811
- Aircraft time: 13,069 hours, 2,321 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Condition: Faulty
- Location: Cargo Bay
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER BLOCK IN ON THE GROUND IN HKG, STRONG SMELL OF TOXIC FUMES WERE PRESENT IN THE COCKPIT AND UPPER DECK.  THE FUMES HAD THE SMELL OF ELECTRIC WIRING OVERHEAT OR BURNING AND CAUSED EYE AND SINUS IRRITATION.  THE FUMES PERSISTED AFTER VENTILATION.  FOUND LEFT SIDE WALL FWD CARGO COMPT STA 550 DRIVEBAY NR 1 E/E COOLING FAN EMITTING AN ODOR.  LOCKED OUT FAN AND DEFERRED PER 21-58-6.
